Headache-Adviser.com

Sex, Pregnancy and Migraines

by Sarah
(Egypt)

I'm Sarah, 24 years old
i was having my migraines since i'm a little kid. It started about when i was 8 years old.
it starts like twice a year then gradually increased to fill my whole life.
it reached at the point of my teenage life to the maximum. i could woke up with a migraine and sleep for the whole day.

the Symptoms you knew for sure .. but the worest that sometimes my whole body got numb and i couldn't even move an arm and my tongue got numb and it felt soooo sick.

when i was 18 years old i started to take medication for it because other pain killers wouldn't do any help.

i started with Depakine (Depakote) then it messed with my body severely .. my period stopped for 8 months and my ovaries got lazy to Produce any eggs, i got fat and gained 20 kilos over my weight.

i suffer for lots of years until now with that issues, i changed medicines and doctors .. then i'm now on Topmax 50mg 2x1 each night and losing my weight (lost 12 kilos), my period is back again but it's not really regular .. it could come once every two months or three times a month.
My migraines stopped from happening like every day to be just depends on my mood, hormones and the food i eat.

Now i'm getting married in the end of August and This would be my first time to have sex and i don't know if the migraine increases with sex or it's normal??

what if i'm planning to get pregnant right away, not using any condoms or thing to prevent pregnancy. Should me using Topmax hurt my baby or me?

If i should stop using Topmax, when i should do? .. starting from now or starting from getting married and start having a sexual life?

sorry for being so long.

Sarah

Answer:

Hi Sarah,

First of all congrats on getting married!

I am glad you are on Topamax now, as that will definitely help with the weight loss caused by the other drug. Since you had such menstrual irregularities on the Depakote, I would wonder if PCOS (polycystic ovarian syndrome) has been ruled out. You would have to see a gynecologist to discuss this, but if a woman has PCOS, Depakote could make it much worse.

As far as migraine and sexual relations are concerned, if you are having a migraine, sex could intensify the pain. Rarely it causes a migraine and if so, propranolol is a good preventative medication for this. You can also take propranolol if trying to get pregnant. If you do find you are pregnant, contact your neurologist and OB/GYN right away. Usually you can taper off the drug quickly. If you are taking more than 200mg per day at that point, do not stop it suddenly as rarely that could provoke a seizure.

The episodes of numbness all over the body are usually tied to anxiety. Anxiety and migraine are tied together very closely.

Make sure you are doing the lifestyle changes necessary to keep migraines under good control.

Good luck and have a great wedding day!

Mary Kay Betz MS RPA-C


Click here to post comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Ask The Expert.



Does the scenerio above sound like you? If not, or if you think you need more information please read about different types of headaches to find out which type of headache you are experiencing.

Sign up for the Headache Adviser Newsletter for the latest updates in headache medicine.

Enter your E-mail Address

Enter your First Name (optional)

Then

Don't worry -- your e-mail address is totally secure.
I promise to use it only to send you Headache-Adviser Newsletter.



Sign up for the RSS feed..it's free!


XML RSS
Add to My Yahoo!
Add to My MSN
Add to Google


Are you having headaches and neck pain?

I use only one pillow personally..The Chiroflow Pillow


mediflow pillow

Purchase one of the BEST pillows for neck pain, and start having a great nights sleep!




Sign up for the RSS feed..it's free!


XML RSS
Add to My Yahoo!
Add to My MSN
Add to Google

Protected by Copyscape Online Plagiarism Test





| Homepage |Written by | Privacy Policy | Medical Disclaimer|

Copyright© 2007-2012 Information Enterprises, LLC. The information on this website is for educational purposes only. See your doctor for headache treatment.